Will i ever feel normal again?

I am Hypothyroid,diagnosed 2 years ago and still not optimized.I was last on 150 of Thyroxine and felt great but my following blood test showed i had gone Hyperthyroid although i had no symptoms so my Thyroxine was reduced to 125 which i am on now but a lot of my under active symptoms have returned.I have aching fingers,such a bad back i am in pain when walking and standing although my fantastic doctor has this brilliant ability of being able to tell me i am not in pain but the worse thing is i have become so so so irritible again just as i was before i was diagnosed and i am snapping at everyone around me and have a very very short fuse indeed,my whole personality has done a turn around from a man who laughed a lot and had the patiance of a saint to totally miserable and angry......Advice needed please. Thank you in advance.

Last edited by

8 Replies

  • Henry, I suspect your doctor is probably faffing about low or suppressed TSH. This does NOT mean you are overmedicated unless your FT4 and FT3 are over range.

  • So what do i say to my dr?.....I have had enough and about ready to take someones head off.

  • Henry, find out whether FT4 and FT3 were within range. If so,you were not overmedicated. Tell him how the dose decrease has impacted your symptoms and mood and ask for150mcg to be reinstated.

  • Thank you clutter.

  • Firstly did you take thyroxine in the 24 hours before last blood test ?

    Because thats the biggest reason patients land up in your situation

    If dropping from 150mcg to 125mcg has made such a major difference it seems to me your really need 175mcg or even 200mcg

  • Apart from your FT3 levels I am wondering how your levels of VitD - B12 - Ferritin - Folate are ?

    B12 and VitD - if low can affect moods....



  • I have found that the test results do not reflect my symptoms. I was also told I was over medicating but my body was at its optimum. I am lucky in that I mostly live in countries where Drs do not have to give me permission to take medication. I would say that like most Drs worldwide yours depends on tests rather than on the patient! It's just a lack of deeper understanding of the illness. I would do some research & go to ur Dr with research evidence. Good luck!

  • I have had a very similar scenario recently but luckily saw a more sympathetic doctor. She said my levels had gone very quickly to the other end of the 'safe' range and that was why I was symptomatic again. She has increased my dose to 175 and 150 on alternate days. She implied that I shouldn't have had my meds dropped from 175 to 150 in one go. Only just started this regime so can't say if it helps yet. I suggest you look over the sight for information on the ranges and get your results from the doctor for your last few tests. I'm told that everyone's good range is slightly different and you may be able to tell from these tests what yours is. Good luck with working it out and finding a sympathetic ear at your GPs. I was ready to demand a second opinion but am glad I didn't have to.

You may also like...